1. the elusive eye
    download.jpg
    The U.S. Army is warning troops about the dangers of using synthetic cannabinoid oil after dozens of soldiers in multiple locations suffered from serious medical problems associated with the substance in January.

    Roughly 60 soldiers and Marines in North Carolina and 33 troops in Utah were hospitalized after vaping the synthetic cannabis, according to the Associated Press.

    In a Monday public health alert, the U.S. Army Public Health Center said military personnel have suffered headaches, nausea, vomiting, palpitations, dilated pupils, dizziness, agitation and seizures. All these symptoms are associated with synthetic cannabinoids. Two Marines have died in accidents blamed on synthetic cannabinoid-induced seizures.

    The Army bans the use of cannabis products, including Cannabinoid oil, known as CBD oil, so some soldiers turn to synthetic options.

    John Hudak, author of the book "Marijuana: A Short History" said often time people who seek out synthetics are "trying to find products that will be used and not show up in a urine test or a blood test."

    Hudak explained that it's difficult to test for synthetics because they usually contain a wide array of different chemicals and most drug tests are specifically looking for common chemical components like THC, the component in Marijuana that makes you high.

    U.S. Army Public Health Center spokeswoman Chanel Weaver told the Fayetteville Observer that the health threat is considered a "top priority."

    “Consumers must be extremely vigilant if they are going to use vaping oils and should seek medical attention immediately if they feel they are having an adverse reaction to one of these products," she said.

    In the first month of 2018 alone, poison centers across the country received reports of 135 exposures to synthetic cannabinoids, according to data from the American Association of Poison Control Centers.

    However, some experts say overall relatively few people use synthetic cannabinoids compared to other drugs.

    According to the Drug Policy Alliance there were roughly 300,000 emergency room visits associated with synthetic cannabinoids in 2011, compared to 2.5 million emergency room visits associated with drugs in the same year.

    Original Source

    Written by: Kellan Howell, Feb 5, 2018, Circa

Comments

  1. TheBigBadWolf
    There is the wonderful politically correct term "new psychoactive substance".
    Even synthetic cannabinoids would not hit it, which substances are the dangerous ones that are seen in ER would be interesting.

    I find this article alarmist, nothing else.
  2. Mongo Straight
    I agree with the alarmist point! It would be nice if the author included just how many hospitalizations and deaths occured in that same time frame directly related to alcohol! Im gonna go out on a limb here and say I'm pretty sure those numbers were significantly higher than these synthetics. I expect to see many more of these type of write ups in the coming years especially as it relates to things like Kratom!
    1. the elusive eye
      i agree with what you're saying to a large extent, but i'd rather see percentages than raw numbers. a group of 1,000 people might have 100 die from car accidents in a year, while a group of 1,000,000 people might have 2,500 die from the same cause in the same year - but while the bigger group lost more than twice as many people as the first group had altogether, at 0.25% it's hardly a massive annual killer, compared to the first group's 10% rate.

      lots more people know about, let alone use, alcohol than synthetic cannabinoids, and compounding the problem is that the synthetics aren't all the same; some have cathinones, some have opioids, some have THC and some don't...there's just no consistency, or any one 'definition' to make them all equatable. imagine if some heroin got you relaxed and mellow, some made you manic like meth, some had you holding entire conversations with the folds in your blanket while they walked the dog...
      Mongo Straight likes this.
  3. Loosegoosebigrussianpoose
    Yeah it's pretty scary this stuff- I had to take my boyfriend to the hospital after he smoked a "doobie" someone gave him. He just started freaking out saying shit was going blurry and he felt dizzy and faint. Then he started projectile puking and just completely loopy. Couldn't talk properly and was extremly sensitive to light, also saying his vision was going black. After about 5hrs and a trip to the hospital then fresh 4am air all was good but that was the scariest and luckiest day of my life. Not something to play around with
    1. Alfa
      The problem with such reports is that the doobie can be anything.
  4. Josh Carlton
    Am I the only one thinking that these hospitalizations wouldn't be happening if they weren't so strict on marijuana usage?
To make a comment simply sign up and become a member!